Accidental Slap Next to My Ear Brought on a New Fluctuating Tinnitus Tone — Should I Try Prednisone?

Discussion in 'Support' started by vermillion, Jan 18, 2021.

?

If you were me, would you take Prednisone after this accident?

  1. Yes

  2. Maybe

  3. No

Results are only viewable after voting.
    1. vermillion
      Whistles

      vermillion Member Podcast Patron Benefactor

      Tinnitus Since:
      12/2016
      Cause of Tinnitus:
      Possibly from Fluconazole / H + Dysacusis later on
      Long story short, yesterday I had an accident with a slap next to my left ear (which has always been the better ear).

      I immediately experienced a high pitch ringing spiking extremely loud for around 10 seconds. After that the high pitch ringing lowered and remained like that until I woke up the next day.

      However, after the slap I am experiencing a generalised spike with a new fluctuating tinnitus tone in my ear where the slap occurred and it's louder then all my other tones?

      Shall I take Prednisone? As of now, 20 hours have passed from the accident.

      Is there something that I can do?

      Please guys, anyone?
       
    2. ajc

      ajc Member

      Tinnitus Since:
      11/2002; spike 2009; worse 2017-18
      Cause of Tinnitus:
      Loud music - noise damage
      Was your ear physically hit? Or was the slap like a clap, close to your ear, but not physically hitting you?

      I would take Prednisone just to be safe.
       
    3. AUTHOR
      AUTHOR
      vermillion
      Whistles

      vermillion Member Podcast Patron Benefactor

      Tinnitus Since:
      12/2016
      Cause of Tinnitus:
      Possibly from Fluconazole / H + Dysacusis later on
      No, the hit was mostly below my ear lobe. But the spike was instant.

      The only thing I am concerned about taking steroids is any possible complication on my hyperacusis.

      What's the time window for steroids helping with this kind of new tinnitus?
       
    4. AUTHOR
      AUTHOR
      vermillion
      Whistles

      vermillion Member Podcast Patron Benefactor

      Tinnitus Since:
      12/2016
      Cause of Tinnitus:
      Possibly from Fluconazole / H + Dysacusis later on
      So eventually I did take Prednisone as follows:

      60 mg for 2 days
      50 mg for 2 days

      I don't feel any difference.

      I was reading interesting information on steroids by @Matchbox.

      Is it ok to stop without tapering? (Doctor said yes but I'd like your opinion since you have taken it as well).

      @Matchbox, what's your take on that?

      I am kinda worried by the stuff you said about that rebound immune response in the inner ear, which I didn't quite get!

      BTW, it was just Rivotril that calmed me down till I ceased taking it from yesterday.
      Today my tinnitus is loud again.
      Lucky me! Yay!
      :rockingbanana:
       
    5. TinnOfTuna

      TinnOfTuna Member

      Location:
      Canada
      Tinnitus Since:
      03/2021
      Cause of Tinnitus:
      Unknown
    6. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      I've read there is no need to taper. I think Prednisone has to be started ASAP but 4 weeks at the maximum.
       
Loading...

Share This Page